A drug overdose can be a fatal condition. If you suspect it at all for yourself or your loved one, call emergency medical support through 911 right now. If you are worried about your own overdose risk or that of a loved one, learn more about what happens during an overdose and how to spot what’s occurring. Then, get help. At Serenity Light Recovery, we offer the tools you need to stop this risk from impacting you.
What Happens During a Drug Overdose?
There are many reasons a drug overdose can occur. Sometimes, overdoses happen accidentally. This may occur if a person takes too much of a prescription drug by mistake. Other times, people take increasingly larger doses of a drug because they want to reach a new high or because their body has become used to the current level.
When the body cannot tolerate the amount or type of drug given to it, it reacts by trying to remove the drug in some cases. In others, the body simply cannot handle it and the organs begin to fail. This is a life-threatening situation for many people.
Common Signs of a Drug Overdose
It is hard to tell when you are going through an overdose yourself. Often, you have no ability to control what’s occurring. The type of drug used can impact the type of symptoms a person has.
Opioids: In an overdose of opioids, a person may lose consciousness. They may see their breathing rate slow down considerably and may become clammy and have a blue tint to their skin. They often have constricted pupils
Depressants: Shallow breathing is common here. A person may have a very weak pulse or one you cannot feel. They may enter into a coma. Sometimes, they may stop breathing.
Stimulants: These drugs often create intensifying symptoms in the body such as a rapid heart rate, seizures, and hallucinations. An individual who has overdosed on stimulants may have a heart attack because of how hard their heart is working. They may also have hyperthermia and hypertension.
Inhalants: The signs of inhalant overdose often include a slowed function of the central nervous system. They may lose consciousness. They may also enter into a coma right away. Some will have arrhythmias that cause the heart to stop. Sudden death is a risk here.
Hallucinogens: With these drugs, the signs of an overdose often include psychotic events, such as seeing things or reacting to something not present. Someone who has overdosed may enter into a state of delirium and intense agitation.
Why Drug Rehab Is So Important
Men and women who have had an overdose are more likely to suffer from this condition again. Drug addiction rehab can help you. It will allow you to learn how to control what’s occurring to you and allow your body to begin healing. Overdose can cause a number of physical challenges when a person survives, including long-term heart damage and instances of disease development. That’s why treatment is so important.
Our team at Serenity Light Recovery can provide the level of support you need. The type of treatment you need depends on many factors including the type of drugs you are using and how long you’ve used them. We offer the care you need:
- Drug detox centers
- Residential addiction treatment
- Intensive outpatient program
- Holistic recovery center
- 90 day extended care program
Don’t Put Off Treatment – Call Serenity Light Recovery
If you think you or a loved one is suffering a drug overdose, call 911 right away. If you want to avoid this from occurring in the future, turn to our team for drug rehab. Serenity Light Recovery provides a safe place for you to detox and rebuild after addiction. Learn more about our program by calling our team at 855.658.6109 today.